Alert archive / California / High Wind Watches in 2007
High Wind Watch 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Jan 2, 2007, 3:43 PM PST for Inyo County, California. It took effect at Jan 3, 2007, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 2, 2007, 3:43 PM PST (23:43 UTC)
- In effect from
- Jan 3, 2007, 4:00 PM PST
- Expired
- Jan 3, 2007, 12:06 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 022343 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 343 PM PST TUE JAN 2 2007 CAZ519>521-030745- /O.NEW.KVEF.HW.A.0001.070104T0000Z-070105T0000Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 343 PM PST TUE JAN 2 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. A STRONG PACIFIC STORM WILL BE DROPPING SOUTH ALONG THE WEST COAST AND MOVING INTO THE SOUTHEAST PORTION OF CALIFORNIA LATE WEDNESDAY AND THURSDAY. AS THIS STORM APPROACHES THE AREA...LOCALLY STRONG AND GUSTY WINDS ARE POSSIBLE ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AS WELL AS THE OWENS VALLEY. STRONG WEST WINDS WITH GUSTS TO OVER 70 MPH ARE POSSIBLE LATE WEDNESDAY THROUGH THURSDAY ABOVE THE 5000 FOOT LEVEL...WHILE WIND GUSTS TO OVER 60 MPH MAY OCCUR BELOW THE 5000 FOOT LEVEL... ESPECIALLY NEAR ANY EAST-WEST CANYONS. A HIGH WIND WATCH MEANS THAT THERE IS THE POTENTIAL FOR STRONG AND GUSTY WINDS. MOTORIST AND RESIDENCE SHOULD TAKE ANY NECESSARY PRECAUTIONS AND STAY TUNED TO FURTHER STATEMENTS. $$
3 follow-up statements
000 WWUS75 KVEF 030719 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1119 PM PST TUE JAN 2 2007 CAZ519>521-031500- /O.CON.KVEF.HW.A.0001.070104T0000Z-070105T0000Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1119 PM PST TUE JAN 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. A STRONG PACIFIC STORM WILL BE DROPPING SOUTH ALONG THE WEST COAST AND MOVING INTO CENTRAL CALIFORNIA LATE WEDNESDAY AND THURSDAY. AS THIS STORM APPROACHES...LOCALLY STRONG AND GUSTY WINDS ARE POSSIBLE ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AS WELL AS IN THE OWENS VALLEY. STRONG WEST WINDS WITH GUSTS TO OVER 70 MPH ARE POSSIBLE LATE WEDNESDAY THROUGH THURSDAY ABOVE THE 5000 FOOT LEVEL...WHILE WIND GUSTS TO OVER 60 MPH MAY OCCUR BELOW THE 5000 FOOT LEVEL...ESPECIALLY NEAR CANYON OPENINGS IN THE SIERRA. A HIGH WIND WATCH MEANS THAT THERE IS THE POTENTIAL FOR STRONG AND GUSTY WINDS. RESIDENTS IN THE WATCH AREA AND DRIVERS PLANNING TRAVEL IN THE AREA...ESPECIALLY ON HIGHWAY 395...SHOULD TAKE ANY NECESSARY PRECAUTIONS AND STAY TUNED TO FURTHER STATEMENTS. $$ MORGAN
000 WWUS75 KVEF 031216 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PST WED JAN 3 2007 .A STRONG PACIFIC STORM WILL BE DROPPING SOUTH ALONG THE WEST COAST AND MOVING INTO CENTRAL CALIFORNIA LATE TODAY AND THURSDAY. AS THIS STORM APPROACHES...STRONG AND GUSTY WINDS ARE POSSIBLE ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AS WELL AS IN THE OWENS VALLEY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. CAZ519-521-032300- /O.UPG.KVEF.HW.A.0001.070104T0000Z-070105T0000Z/ /O.NEW.KVEF.WI.Y.0001.070104T0000Z-070105T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 416 AM PST WED JAN 3 2007 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH THE DAY THURSDAY. WEST WIND 25 TO 35 MPH WITH GUSTS TO AROUND 65 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ520-032300- /O.EXT.KVEF.HW.A.0001.070104T0600Z-070105T0000Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 416 AM PST WED JAN 3 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. THERE REMAINS SOME UNCERTAINTY IF THE STRONG WEST WINDS THAT OCCUR IN THE MOUNTAINS WILL SURFACE IN THE OWENS VALLEY TONIGHT AND THURSDAY. DUE TO THIS UNCERTAINTY A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM THIS EVENING THROUGH THURSDAY. IF THE WEST WINDS MATERIALIZE BELOW 5000 FEET GUSTS TO OVER 60 MPH ARE POSSIBLE ESPECIALLY BELOW CANYON OPENINGS IN THE SIERRA. A HIGH WIND WATCH MEANS THAT THERE IS THE POTENTIAL FOR STRONG AND GUSTY WINDS. RESIDENTS IN THE WATCH AREA AND DRIVERS PLANNING TRAVEL IN THE AREA...ESPECIALLY ON HIGHWAY 395...SHOULD TAKE ANY NECESSARY PRECAUTIONS AND STAY TUNED TO FURTHER STATEMENTS. $$ PIERCE
000 WWUS75 KVEF 032006 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1206 PM PST WED JAN 3 2007 .A STRONG PACIFIC STORM WILL BE DROPPING SOUTH ALONG THE WEST COAST AND MOVING INTO CENTRAL CALIFORNIA LATE TODAY AND THURSDAY. AS THIS STORM APPROACHES...STRONG AND GUSTY WINDS ARE POSSIBLE ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AS WELL AS IN THE OWENS VALLEY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. CAZ520-040415- /O.UPG.KVEF.HW.A.0001.070104T0600Z-070105T0000Z/ /O.EXB.KVEF.WI.Y.0001.070104T0000Z-070104T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1206 PM PST WED JAN 3 2007 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND THROUGH TOMORROW MORNING. WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY...ESPECIALLY IN THE WEST PART OF THE VALLEY BELOW CANYON OPENINGS. A HIGH WIND WATCH MEANS THAT THERE IS THE POTENTIAL FOR STRONG AND GUSTY WINDS. RESIDENTS IN THE WATCH AREA AND DRIVERS PLANNING TRAVEL IN THE AREA...ESPECIALLY ON HIGHWAY 395...SHOULD TAKE ANY NECESSARY PRECAUTIONS AND STAY TUNED TO FURTHER STATEMENTS. $$ CAZ519-521-040415- /O.CON.KVEF.WI.Y.0001.070104T0000Z-070105T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1206 PM PST WED JAN 3 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH THE DAY THURSDAY. WEST WIND 25 TO 35 MPH WITH GUSTS TO AROUND 65 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 2, 2:50 PM PST, 53 minutes earlier.
Area forecast discussion, Jan 2, 2:50 PM PST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PST TUE JAN 02 2007
.SYNOPSIS...VARIABLE HIGH LEVEL CLOUDS TO BE OVER THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT THROUGH WEDNESDAY BEFORE A STRONG PACIFIC
STORM BEGINS TO MOVE INTO THE SOUTHERN SIERRA ON THURSDAY. THIS
STORM WILL BRING A CHANCE OF RAIN AND SNOW TO MUCH OF THE AREA BY
LATE THURSDAY AND FRIDAY. IN ADDITION COOLER TEMPERATURES WILL BE
SEEN WHILE THE POTENTIAL FOR VERY WINDY CONDITIONS EXIST ACROSS THE
AREA ON FRIDAY.
&&
.SHORT TERM...CONSIDERABLE HIGH LEVEL MOISTURE FLOWING THROUGH FLAT
RIDGE AND ACROSS THE CWA THIS AFTERNOON. PER SAT PICS/PROGS DO NOT
SEE MUCH OF A BREAK FROM THESE HIGH CLOUDS THROUGH WEDNESDAY. RIDGE
TO BE SUPPRESSED WEDNESDAY NIGHT AS STRONG TROUGH SLOWLY DROPS SOUTH
ALONG THE WEST COAST. BY 12Z THURSDAY MAIN DYNAMICS REMAIN OVER THE
NORTHERN/CENTRAL SIERRA WITH STRONG 170+KT JET MAX INTO NORTHERN
CALIFORNIA. TROUGH/JET TO THEN SLIDE SOUTH THURSDAY WITH TROUGH AXIS
OVER NORTHERN CALIFORNIA/WESTERN NEVADA BY 00Z FRIDAY. MAIN
PRECIPITATION AT THAT TIME TO REMAIN OVER THE WEST SIDE OF THE
SOUTHERN SIERRA...BUT INCREASING QPF OVER THE EAST SIDE AND OVER THE
NORTHERN MOUNTAINS LIKELY BY THAT POINT. MAIN CONCERN INITIALLY IS
THE POTENTIAL FOR DOWNSLOPE WINDS ALONG THE EAST SIDE OF THE
SOUTHERN SIERRA/OWENS VALLEY. PER LATEST NMM...BEST POTENTIAL IS
BETWEEN 00Z THURSDAY AND 18Z THURSDAY...EVEN THOUGH MAIN JET CORE
STILL TO THE NORTH OF THE AREA. WILL ISSUE HIGH WIND WATCH FOR MUCH
OF INYO COUNTY FOR WEDNESDAY NIGHT/THURSDAY...WITH THE KNOWLEDGE
THAT FINE TUNING OF THIS WILL NEED TO TAKE PLACE NEXT COUPLE OF
PACKAGES. AS TROUGH DROPS SOUTHEAST THURSDAY NIGHT...BOTH NAM/GFS
HAVE BEEN CONSISTENT IN BRINGING FAIRLY GOOD DYNAMICS ACROSS CENTRAL
NYE/LINCOLN COUNTY AS COLD FRONT DROPS SOUTH. QPF VALUES TO BE THE
HIGHEST IN THIS AREA...ALTHOUGH SIMILAR AMOUNTS MAY REACH SOUTHERN
NEVADA MOUNTAINS...WITH GENERALLY 2 TO 4 INCHES POSSIBLE BY 12Z
FRIDAY. COLD FRONT TO DROP ACROSS THE CWA AS MENTIONED THURSDAY
NIGHT WITH EXPECTED TIMING THROUGH KLAS VALLEY OF BETWEEN 06Z AND
09Z FRIDAY. DEPENDING ON COLD POOL AND TIMING...A LIGHT SNOW MAY
BE SEEN LATE FRIDAY NIGHT OVER THE WESTERN FOOTHILLS OF THE VALLEY.
TEMPERATURES TO ONCE AGAIN BE WELL ABOVE NORMAL ON WEDNESDAY...WITH
COOLING TAKING PLACE ACROSS THE NORTH ON THURSDAY. DO NOT ANTICIPATE
ANY COOLING OVER THE SOUTHERN PORTION THURSDAY...IN FACT ADDITIONAL
PREFRONTAL MIXING MAY ACTUALLY WARM TEMPS A FEW DEGREES OVER THOSE
HIGHS SEEN ON WEDNESDAY. LAST ITEM OF CONCERN IN THE SHORT TERM IS
UPPER FLOW ACROSS SOUTHERN NEVADA THURSDAY AFTERNOON.
.LONG TERM...MAIN CONCERN WILL BE PRECIP AND WINDS FRIDAY INTO EARLY
SATURDAY WITH PRECIPITATION EARLY ON FRIDAY DIMINISHING DURING THE
DAY FROM WEST TO EAST WITH SLIGHT CHANCES REMAINING IN FAR EASTERN
ZONES LATE FRIDAY INTO EARLY SATURDAY MORNING. STRONG NORTH SFC
WINDS EXPECTED ACROSS ALL ZONES DURING THE DAY ON FRIDAY AS SFC HIGH
PRESSURE BUILDS IN NORTH OF THE CWA...MODELS STILL DEPICT 10000FT
MSL WINDS AROUND 50KTS AND 30-35KTS AT 5000FT MSL. BEYOND SATURDAY
ALL MODELS DEPICT AN ERN PAC RIDGE DRIFTING EASTWARD WHICH WILL KEEP
THE CWA UNDER DRY W-NW FLOW...SO NO MAIN WX CONCERNS FOR THE
REMAINDER OF THE EXTENDED. SKIES WILL HAVE MINIMAL CLOUDINESS AND
TEMPERATURES WILL BEGIN TO RECOVER SUNDAY AND INTO NEXT WEEK. ABV
NORMAL TEMPS EXPECTED MONDAY AND TUESDAY WITH THE MREF FCST
DEPICTING A LARGE POSITIVE THICKNESS ANOMALY OVER THE ERN PAC/SW
CONUS BY THE END OF THE PERIOD.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
BIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WATCH FOR ZONES 519 AND 520 FOR WEDNESDAY NIGHT
AND THURSDAY.
JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 2, 6:03 AM PST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 603 AM PST TUE JAN 2 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-030800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 603 AM PST TUE JAN 2 2007 /703 AM MST TUE JAN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC STORM IS FORECAST TO SWING INTO THE NORTHERN CALIFORNIA COAST THURSDAY THEN DIVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION THURSDAY NIGHT AND EARLY FRIDAY. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG DOWNSLOPE WINDS OVER THE SOUTHERN SIERRA AND THE OWENS VALLEY LATE THURSDAY AND THURSDAY NIGHT AND THEN STRONG NORTH WINDS ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FRIDAY INTO SATURDAY. IN ADDITION TO THE WINDS THE STORM WILL BRING A GOOD CHANCE OF RAIN TO THE VALLEYS AND SNOW TO THE MOUNTAINS LATE THURSDAY AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES...ESPECIALLY THURSDAY AND FRIDAY. JGA
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.